# SDR FFKA020108125

- Difficulty date: February 1, 2008
- Submitted: February 14, 2008
- Operation: Air carrier
- Aircraft: N4817S
- Make and model: Piper PA-32-260
- Aircraft serial: 321277
- Aircraft time: 8,668 hours
- Engine: Lyc O540E4C5
- Engine time: 8,587 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Drive Shaft
- Part number: LW10442
- Condition: Sheared
- Location: Prop Governor
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B, A

## Discrepancy

PILOT REPORTED A LOSS OF ENGINE RPM CONTROL (RUNAWAY PROP).  AFTER REPLACING THE PROPELLER GOVERNOR AND THE PROPELLER THERE WAS STILL NO PROP CONTROL.  MAINTENANCE FURTHER INVESTIGATED THE PROBLEM AND FOUND THE PROPELLER GOVERNOR DRIVE SHAFT GEAR SHEARED.  AFTER ENGINE TEAR DOWN, IT WAS FOUND THAT A “BODY, HYDRAULIC TAPPET P/N 72877 WAS ALSO BROKEN.  IT US UNKNOWN WHETHER THIS IS THE CAUSE OF THE ENGINE OVER SPEED OR THE PROPELLER GOVERNOR DRIVE SHAFT.
